MAUDE Adverse Event Report: ARTHROCARE CORPORATION 5.5CM ANTERIOR; BALLOON, EPISTAXIS

ARTHROCARE CORPORATION 5.5CM ANTERIOR; BALLOON, EPISTAXIS
Catalog Number RR 550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an ent procedure, the balloon tube at the base of the 5.5 cm rapid rhino device broke during removal.It was necessary to remove the device using long-nose forceps through the nose.The procedure was then completed using the same device.It is unknown whether there was any surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information was provided.Sections a2, a3, a4, b5 and b7 were updated.
 
Event or Problem Description
It was reported that during an ent procedure, the balloon tube at the base of the 5.5 cm rapid rhino device broke during removal.It was necessary to remove the device using long-nose forceps through the nose.The procedure was resumed, after a non-significant delay, using the same faulty device.No further complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The nasal tube with fabric covering was returned used and deflated.The inflation tubing has detached from the neck of the nasal tube.The pilot ballon with a partial length of the inflation tubing was returned with no visible defect.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (impact event to the device inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.

Brand Name
5.5CM ANTERIOR
Common Device Name
BALLOON, EPISTAXIS
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23888269
Report Number3006524618-2025-00713
Device Sequence Number9650137
Product Code EMX
UDI-Device Identifier00817470006629
UDI-Public817470006629
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRR 550
Device Lot Number2175833
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/30/2025
03/06/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/08/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient Weight75 KG